From Oklahoma City, Oklahoma, USA:
My son was diagnosed with type 1 diabetes last year. Since then, he has been diagnosed with hypothyroidism. He now has consistent stomach pain after eating and late at night. His temperature will either be low (96.8F) or high (100.8F) almost every day. He has had ear infections, blisters on his throat, is taking medications for his stomach, his thyroid, and depression. He has little energy and seems to have problems remembering and concentrating. We are wondering what we should do next. Our doctors don't seem to know about drug interactions, even the endocrinologist says he isn't sure about medicines. I'm beginning to believe that he just has the wrong medications. Do you have any suggestions? Advice? He has felt badly for a whole year, and is to the point where he is ready to almost give up. School is very difficult for him right now, with his lack of energy.
I appreciate your concerns regarding the many problems your son is experiencing. It is difficult for me to give you any specific advice as I don't know the medications your son is on. However, I would suggest consulting your pediatrician regarding his problems and ask him about any possible drug interactions. In addition, a good pharmacist can also help you find if the medications he is on are compatible. Your endocrinologist should be very helpful with his hypothyroidism, diabetes and help you rule out any other endocrine abnormality that could be contributing to your son's difficulties. You may wish to also consult with a counselor, social worker or diabetes educator. Diabetes and other chronic illnesses can occasionally cause stressors which mimic physical symptoms.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.